Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 30, 2001, 6:10 PM CDT for Pike County, Polk County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2001, 6:10 PM CDT (23:10 UTC)
- Expired
- May 30, 2001, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Pike County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 302312 FFWLIT ARC109-113-310215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 610 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS PIKE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 915 PM CDT * SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER SOUTHERN POLK AND NORTHERN PIKE COUNTIES. DOPPLER WEATHER RADAR SHOWS AROUND 2 INCHES OF RAIN HAVE ALREADY FALLEN OVER SOUTHERN POLK COUNTY. RECENT HEAVY RAINS IN PIKE COUNTY MAY PRODUCE FLASH FLOODING FROM THE ADDITIONAL HEAVY RAIN. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ 25
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:35 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 30, 3:35 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT WED MAY 30 2001 MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM. COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY REASONABLE. (22) .LIT...NONE
In the hours before
Special weather statement, May 30, 1:30 PM CDT, 4 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-310400- SEVERE WEATHER OUTLOOK...CORRECTED ISSUE TIME NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT WED MAY 30 2001 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT OVER MOST OF ARKANSAS. THERE IS ALSO A MODERATE RISK OF SEVERE WEATHER OVER PARTS OF EXTREME WEST-CENTRAL ARKANSAS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ARKANSAS THIS AFTERNOON AND EVENING. THE GREATEST CONCENTRATION OF STORMS SHOULD BE OVER THE WESTERN AND SOUTHERN COUNTIES. THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. BRIEF...HEAVY RAINS AND DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED LATER TODAY AND TONIGHT ACROSS ANY SOME PARTS OF ARKANSAS. 16
Special weather statement, May 30, 3:50 PM CDT, 2 hours 20 minutes before
ARZ037>042-052>054-066-310159- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT WED MAY 30 2001 ...TORNADO WATCH NUMBER 329 SOUTH AND WEST SECTIONS UNTIL 900 PM CDT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING IN PARTS OF WEST AND SOUTH ARKANSAS. A FEW TORNADOES ARE ALSO POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH POSSIBLE TORNADOES. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. 16
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:09 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 36 min |
| May 30, 12:52 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 23 min |
| May 30, 2:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 27 min |
| May 30, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 54 min |
| May 30, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 53 min |
| May 30, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 59 min |
| May 30, 6:36 PM CDT | Tornado Warning | LZK | Pike | 39 min |
| May 30, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 58 min |
| May 30, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 58 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.